Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Medication
    avatar
    besmith75 posted:
    I went to my doctor yesterday to have her look at my lower back (sciatica) and shoulder (trigger knot). She put me on Prednisone (a steroid). I'll only be on it for a short time, but when my mother was on it for her MS...she gained weight. I'm scared to death of that side effect. I've already gained 12 disgusting lbs since Christmas. Any more would put me over the edge. I have to take the meds to get rid of the inflammation & pain...but I can't handle any more weight gain. I already have to work my purging around other medication I have to take, because I know I have to keep them down. This has me really freaked out. I don't know what to do. I don't want to be in pain anymore...but the thought of gaining more weight just sickens me.
    Reply
     
    avatar
    lostkate responded:
    Hi besmith,

    Being on Prednisone can make you gain weight, my daughter was on them. It all depends on the dosage and your not going to be on them for ever. You may gain weight but once your off them the weight will too come off. It may not be that much or not at all. If it helps your pain, take them. It is scary but you will be ok.

    Kate


    Spotlight: Member Stories

    Im a seventeen year old feshmen in college. Im a psych major, and i want to study EDs more than anything. Maybe oneday we'll have a legitamate tre...More

    Helpful Tips

    How to more easily read discussions
    Exchanges provide a more dynamic way to keep up with ongoing discussions. But If you're finding how discussions and responses are ... More
    Was this Helpful?
    11 of 22 found this helpful

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.